Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 18, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Mar 1, 2021, 8:22 PM CST. It took effect at Mar 2, 2021, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2021, 8:22 PM CST (02:22 UTC)
- In effect from
- Mar 2, 2021, 9:00 AM CST
- Expired
- Mar 2, 2021, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
162 WHUS73 KLOT 020222 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 822 PM CST Mon Mar 1 2021 LMZ740>743-021030- /O.NEW.KLOT.SC.Y.0018.210302T1500Z-210303T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 822 PM CST Mon Mar 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts to 30 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL and Calumet Harbor IL to Gary IN. * WHEN...From 9 AM to 9 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Ratzer
4 follow-up statements
300 WHUS73 KLOT 020838 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 238 AM CST Tue Mar 2 2021 LMZ740>743-021645- /O.CON.KLOT.SC.Y.0018.210302T1500Z-210303T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 238 AM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 30 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL and Calumet Harbor IL to Gary IN. * WHEN...From 9 AM to 9 PM CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
140 WHUS73 KLOT 021513 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 913 AM CST Tue Mar 2 2021 LMZ740>743-022315- /O.CON.KLOT.SC.Y.0018.000000T0000Z-210303T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 913 AM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 30 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL and Calumet Harbor IL to Gary IN. * WHEN...Through 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
759 WHUS73 KLOT 022051 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 251 PM CST Tue Mar 2 2021 LMZ740>743-030300- /O.CON.KLOT.SC.Y.0018.000000T0000Z-210303T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 251 PM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds to 25 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL and Calumet Harbor IL to Gary IN. * WHEN...Through 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
317 WHUS73 KLOT 030320 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 920 PM CST Tue Mar 2 2021 LMZ740>743-030430- /O.EXP.KLOT.SC.Y.0018.000000T0000Z-210303T0300Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 920 PM CST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The small craft advisory is no longer in effect. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 5:29 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 1, 5:29 PM CST, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 529 PM CST Mon Mar 1 2021 .SHORT TERM... 258 PM CST Through Tuesday night... A 1034 mb surface high is presently located over the northern Great Plains, providing northerly winds over the forecast area. Some low broken clouds ceilings are moving through the area associated with a weakening upper level feature associated with a narrow area of weak isentropic ascent/vort lobe at 500 and 700 mb, with some echos reflected on our radar, but no precipitation reaching the ground. We can see a weak area of convergence along the northern Indiana/Illinois state line creating a limited area of cumulus on visible satellite. Present temperatures are around or just above 30 degrees F, as the atmosphere at 850 mb has cooled from 6 C Sunday morning to -6 C this morning, while dew points are very low, being in the teens to lower 20s F. Little weather is expected in the near future as the surface high moves over our area overnight, creating light winds which will flip to the south early Tuesday morning. A decent pressure gradient will set up between the surface high and a low pressure over Manitoba, creating gusty winds Tuesday morning into the afternoon. Temperatures should warm slightly on Tuesday with the southerly flow, with 850 mb temperatures increasing back up above zero by Tuesday afternoon. Winds will eventually turn more southwesterly early Wednesday morning with the approach of a weak surface front which presently appears to be a dry front in our vicinity due to the dry atmosphere. BKL && .LONG TERM... 258 PM CST Wednesday through Monday... A quiet, and primarily dry, period of weather is anticipated for most of the extended period. The primary weather story will likely largely revolve around temperature trends through the period, especially in close proximity to Lake Michigan. At the start of the period on Wednesday temperatures during the day will be a bit tricky, especially in closer proximately to the lake. A backdoor cold front looks likely to shift southward over parts of northern IL Wednesday morning. In its wake, winds will turn northerly, but with temperatures directly in its wake not expected to be all that mild, temperatures for most areas, especially inland from Lake Michigan, on Wednesday should remain on the mild side. However, closer to the lake, much colder conditions are likely to onset into the afternoon as onshore winds off the cold Lake Michigan waters keep temperatures in the 30s. We may then begin to see these colder conditions bleed inland later in the afternoon possibly resulting in a rapid drop in temperatures prior to the evening. Surface high pressure is forecast to dominate across much of the western Great Lakes Thursday and Friday. This will continue to support onshore winds with cooler temperatures over northeastern IL and northwestern IN both days. Expect lakeshore temperatures to top out mainly in the 30s, with inland areas reaching into the 40s. The weather pattern looks to remain favorable for mainly dry weather to continue this weekend, and possibly into early next week as well. However, thereafter we will have to watch for the possibility for a shift to a more active weather pattern supportive of rain next week. Temperatures through the weekend look to continue to be on the mild side of average (generally in the 40s), though some lingering onshore winds could again result in the coolest weather near the lakeshore. KJB && .AVIATION... For the 00Z TAFs... Aviation Forecast Concerns: * Gusty southwest winds Tuesday. * Period of LLWS conditions possible later Tuesday evening/overnight. Quiet aviation weather expected through tonight, as surface high pressure currently across southern MN and northern IA builds southeast across the terminals. Lake breeze had developed and pushed through KGYY and edged close to KMDW, though this should decay and should not be a factor this evening as winds remain north-northwest. Loss of deeper mixing with sunset and weakening of the gradient with the approach of the surface high should allow winds to diminish and back a little more west-northwest this evening. Winds will probably become light/variable for a time overnight as the center of the high passes, before turning light south toward morning. The surface pressure gradient will tighten up Tuesday, in response to a mid-level disturbance and jet streak passing to the north of the region. The only impact locally will be for increasing winds after sunrise, with gusts likely in the 25 kt by afternoon (with a few isolated higher gusts possible). Winds will stay up a bit after sunset Tuesday evening, though likely losing the higher gusts, but this will likely lead to a period of LLWS conditions as winds in the 1500-2000 ft AGL layer increase to 40-45 kts from about 240 degrees. The peak will likely be after 03-04Z, but did indicate LLWS in the KORD/KMDW TAFs after 00Z to indicate the trend. Otherwise, no significant weather is expected during the period with dry thermodynamic profiles supporting mainly clear skies, though a few filaments of high level cirrus can't be ruled out at times in association with the upper level jet streak to our north. Ratzer && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...Small Craft Advisory...Gary to Michigan City IN until 6 PM Monday. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, Mar 1, 3:11 PM CST, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 311 PM CST Mon Mar 1 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-022115- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 311 PM CST Mon Mar 1 2021 /411 PM EST Mon Mar 1 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-022115- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 311 PM CST Mon Mar 1 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Hazardous conditions for small craft through early evening over the northwestern Indiana near shores. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. KJB Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.